eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Nitroglycerin cause Stroke?

Summary: Stroke is found among people who take Nitroglycerin, especially for people who are male, 60+ old, have been taking the drug for < 1 month, also take medication Aspirin, and have High blood pressure.

We study 24,027 people who have side effects while taking Nitroglycerin from FDA and social media. Among them, 779 have Stroke. Find out below who they are, when they have Stroke and more.

You are not alone: join a mobile support group for people who take Nitroglycerin and have Stroke >>>

 

 

 

 

Nitroglycerin

Nitroglycerin has active ingredients of nitroglycerin. It is often used in chest pain. (latest outcomes from 24,159 Nitroglycerin users)

Stroke

Stroke (sudden death of a portion of the brain cells due to a lack of oxygen) has been reported by people with diabetes, arthritis, high blood pressure, pain, multiple sclerosis. (latest reports from 93,279 Stroke patients)

On Jan, 4, 2015: 24,027 people reported to have side effects when taking Nitroglycerin. Among them, 779 people (3.24%) have Stroke.

Trend of Stroke in Nitroglycerin reports

Time on Nitroglycerin when people have Stroke * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Stroke97.50%0.00%0.00%0.00%0.00%2.50%0.00%

Gender of people who have Stroke when taking Nitroglycerin * :

FemaleMale
Stroke48.34%51.66%

Age of people who have Stroke when taking Nitroglycerin * :

0-12-910-1920-2930-3940-4950-5960+
Stroke0.00%0.00%0.00%0.65%1.56%8.33%24.09%65.36%

Severity of Stroke when taking Nitroglycerin ** :

n/a

How people recovered from Stroke ** :

n/a

Top conditions involved for these people * :

  1. Hypertension (99 people, 12.71%)
  2. Pain (96 people, 12.32%)
  3. Multiple myeloma (64 people, 8.22%)
  4. Anxiety (58 people, 7.45%)
  5. Gastrooesophageal reflux disease (40 people, 5.13%)

Top co-used drugs for these people * :

  1. Aspirin (318 people, 40.82%)
  2. Plavix (283 people, 36.33%)
  3. Lasix (274 people, 35.17%)
  4. Trasylol (260 people, 33.38%)
  5. Heparin (243 people, 31.19%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Stroke while taking Nitroglycerin?

You are not alone! Join a mobile support group:
- support group for people who take Nitroglycerin and have Stroke
- support group for people who take Nitroglycerin
- support group for people who have Stroke

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Nitroglycerin, Stroke

You may be interested at these reviews (Write a review):

  • The effect of magnesium citrate on coumadin
    the combination of coumadin and magnesium citrate guarantees too low INR
  • Ranexa and erectile dysfunction
    I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
  • Had nms in 2005, will trileptal increase chance of recurrence?
    In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
  • Achilles tendon rupture healed with nitroglycerin patches
    After taking Bactrim for a tooth implant for over two weeks a MRI by my doctor showed 60% of my Achilles tendon had been torn from my heel. Shooting pain at times while at rest and restricted movement of my foot. Doctor recommended surgery with a 6 month recovery period. Fortunately my friend in England who had a similar Achilles problem sent me the information on what they had used on his ruptured tendon. NITROCLYCERIN TRANSDERMAL DELIVERY SYSTEM 0.2MG/HR. Each patch contains 18mg of nitroglycerin and is applied daily. Tendons need a good blood supply delivered to the tendon to heal and that is what the patches will do. I saw veins on my heel get larger and in 4 weeks I was healed and walking normally and pain free. From my ankle doctor to my GP all have marveled at the quick recovery with a good blood supply going to the injury. A recent article in AARP lauds the use of the patches on any tendon as they need blood supply and that is what the patches help deliver. I hope this information will help others as I was helped.

More reviews for: Nitroglycerin, Stroke

Comments from related studies:

  • From this study (2 months ago):

  • Andy on Nov, 18, 2014:

    My wife was given ciprofloxacin to prevent infection during a knee replacement. She seemed strange to me but the nurses thought it might be the anesthetic. They kept treating her when she went to a nursing home for rehabilitation. She got much worse having hallucinations. Eventually I realized what the cause was (the nursing home thought she had a UTI) and had them stop treating her. After she was released for some time she would fall over getting into bed. It was only much later (years) that I sought treatment for what I thought was attention deficit. The neurologist ordered a cat scan and noticed many mini strokes .

    Reply

    Pat on Apr, 11, 2012:

    I am 67 yrs.,was on Cipro for 5days-had a transient cerabral ischemia (they called it a mini stroke or a TIA. Went to ER-was talking "gibberish" and had trouble walking normal.Thank the Good Lord I am ok now but the DR. wants me on Aggrenox. I can't help think that Cipro might have had something to do with this.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.